Table of Contents
Journal of Applied Mathematics and Stochastic Analysis
Volume 2006, Article ID 97073, 16 pages
http://dx.doi.org/10.1155/JAMSA/2006/97073

Exact transient solution of a state-dependent birth-death process

Department of Mathematics, Indian Institute of Technology Madras, Chennai 600 036, India

Received 2 December 2004; Revised 12 May 2005; Accepted 13 May 2005

Copyright © 2006 P. R. Parthasarathy and R. Sudhesh. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. E. Andrews, The Theory of Partitions, vol. 2 of Encyclopedia of Mathematics and Its Applications, Addison-Wesley, Massachusetts, 1976. View at Zentralblatt MATH · View at MathSciNet
  2. B. C. Berndt, Ramanujan's Notebooks. Part II, Springer, New York, 1989. View at Zentralblatt MATH · View at MathSciNet
  3. P. Flajolet, “Combinatorial aspects of continued fractions,” Discrete Mathematics, vol. 32, no. 2, pp. 125–161, 1980. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. J. Gill, “A note on extending Euler's connection between continued fractions and power series,” Journal of Computational and Applied Mathematics, vol. 106, no. 2, pp. 299–305, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. I. P. Goulden and D. M. Jackson, Combinatorial Enumeration, A Wiley-Interscience Publication. Wiley-Interscience Series in Discrete Mathematics, John Wiley & Sons, New York, 1983. View at Zentralblatt MATH · View at MathSciNet
  6. F. Guillemin and D. Pinchon, “Excursions of birth and death processes, orthogonal polynomials, and continued fractions,” Journal of Applied Probability, vol. 36, no. 3, pp. 752–770, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. W. B. Jones and W. J. Thron, Continued Fractions. Analytic Theory and Applications, vol. 11 of Encyclopedia of Mathematics and Its Applications, Addison-Wesley, Massachusetts, 1980. View at Zentralblatt MATH · View at MathSciNet
  8. R. B. Lenin, P. R. Parthasarathy, W. R. W. Scheinhardt, and E. A. van Doorn, “Families of birth-death processes with similar time-dependent behaviour,” Journal of Applied Probability, vol. 37, no. 3, pp. 835–849, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. J. A. Murphy and M. R. O'Donohoe, “Some properties of continued fractions with applications in Markov processes,” Journal of the Institute of Mathematics and its Applications, vol. 16, no. 1, pp. 57–71, 1975. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. P. R. Parthasarathy, “A transient solution to an M/M/1 queue: a simple approach,” Advances in Applied Probability, vol. 19, no. 4, pp. 997–998, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. P. R. Parthasarathy, “Some unusual birth-and-death processes,” The Mathematical Scientist, vol. 28, no. 2, pp. 79–90, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. P. R. Parthasarathy and R. B. Lenin, Birth and Death Process (BDP) Models with Applications—Queueing, Communication Systems, Chemical Models, Biological Models: The State-of-the-Art with a Time-Dependent Perspective, American Science Press, New York, 2004. View at Zentralblatt MATH
  13. P. R. Parthasarathy, R. B. Lenin, W. Schoutens, and W. Van Assche, “A birth and death process related to the Rogers-Ramanujan continued fraction,” Journal of Mathematical Analysis and Applications, vol. 224, no. 2, pp. 297–315, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. P. R. Parthasarathy and R. Sudhesh, “A formula for the coefficients of orthogonal polynomials from the three-term recurrence relations,” to appear in Applied Mathematics Letters.
  15. L. J. Rogers, “On the representation of certain asymptotic series as convergent continued fractions,” Proceedings of the London Mathematical Society. Second Series, vol. 4, no. 2, pp. 72–89, 1907. View at Google Scholar
  16. R. P. Stanley, Enumerative Combinatorics. Vol. 2, vol. 62 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, 1999. View at Zentralblatt MATH · View at MathSciNet
  17. R. Vein and P. Dale, Determinants and Their Applications in Mathematical Physics, vol. 134 of Applied Mathematical Sciences, Springer, New York, 1999. View at Zentralblatt MATH · View at MathSciNet
  18. H. S. Wall, Analytic Theory of Continued Fractions, D. Van Nostrand, New York, 1948. View at Zentralblatt MATH · View at MathSciNet
  19. A. J. Zajta and W. Pandikow, “Conversion of continued fractions into power series,” Mathematics of Computation, vol. 29, no. 130, pp. 566–572, 1975. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet